MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number OL-XS25453M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Name and address: (b)(6) hospital.Health professional- requested, not provided.Potential nov-2019 lot numbers, and device manufacture dates: 191107, 07nov2019; 191112, 12nov2019; 191113, 13nov2019; 191114,14nov2019; 191123, 23nov2019; or 191125, 25nov2019.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.However, still images of the actual sample were provided.Therefore, the investigation was based upon the user facility information and the images provided.The image of the distal section of the actual sample showed that the core wire was protruding from the outer layer (urethane coating).Based on this picture, it could not be determined whether there was a missing portion or not in the urethane coating.The urethane coating of a factory-retained current product sample was removed and the state of the distal end of the core wire was compared with that of the protruding core wire of the actual sample.It was found that the distal end of the core wire of the actual sample had been fractured and missing.The fracture mode could not be confirmed because of the low magnification of the provided picture.Reproductive testing was performed with factory-retained current product samples.A kink was made on a catheter, and then a guide wire was pushed with excessive force into the catheter to be passed through the kinked section where the lumen had become narrower than normal.As a result, no protrusion of core wire was observed from the urethane coating.Based on the assumption that the distal end of the actual guidewire was trapped by an object, the distal end of a guidewire inserted in a tube was trapped with forceps, and then, the guide wire was pushed forcefully.As a result, the distal tip became deformed, however, no protrusion of core wire was observed from the urethane coating.Based on the assumption that the distal end of the actual guidewire was trapped by an object, the distal end of a guidewire inserted in a tube was pinched with forceps, hold in a curved shape, and then, the guide wire was twisted and pulled in the withdrawal direction.As a result, the core wire became fractured, and then, the fracture end pierced the urethane coating and protruded during removal from the tube.A review of the device history record and product release decision control sheets of all the november 2019 lots were conducted with no findings.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endo therapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guidewire could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope, instrument and/or endo therapy accessory.It is likely that the distal section of the actual sample was trapped due to some factors, and in that trapped state, the actual sample was exposed to excessive torque force and pulling force; as a result, the core wire was fractured, and the fracture end pierced the urethane coating and protruded.However, with no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that during the procedure, the ercp guidewire, straight tip -core of the guidewire came through the hydrophilic coating.It was confirmed that the coating did not fall off the guidewire.The patient was not harmed.The procedure outcome was not reported.Ashitaka received images on 01apr2020; visual inspection of the images deemed the event reportable.

Brand Name
SINGLE USE GUIDWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9981109
Report Number9681834-2020-00070
Device Sequence Number17232190
Product Code OCY
UDI-Device Identifier04953170282782
UDI-Public04953170282782
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberOL-XS25453M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2020
Initial Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1